MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2524LF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for analysis.As reported by the customer: 'the catheter never approached the tip of the wire.There was resistance when removing the phoenix but was removed successfully.An.014 sleek balloon was advanced to the same area and was not able to cross the wire area in question.The wire and balloon were then removed as an assembly and the wire remained in the balloon that has also been provided'.Additionally, the photos were provided where the distal end of the guidewire was protruding from the catheter.Cannot determine from the photos that it is a fracture shear, but there is evidence of multiple bends on the distal region of the guidewire.This could indicate that some force may have been applied to that section, which could have led to the damage in the form of bends.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "inexperienced user", "operational context", "improper use", "excessive force" , "improper removal from packaging", "improper handling", "user failure in preparation for use" and/or "unanticipated user error" appears to have impacted on the event as reported.
 
Event or Problem Description
We had a case of wire failure when using the 1.8 phoenix.We used the phoenix floppy wire.The wire was retrieved the patient is fine.Wire and catheter were in the left pt.As you can see from the images the catheter never approached the tip of the wire.There was resistance when removing the phoenix but was removed successfully.An.014 sleek balloon was advanced to the same area and was not able to cross the wire area in question.The wire and balloon were then removed as an assembly and the wire remained in the balloon that has also been provided.There wire brake was functional and there was no issues at prep.The wire was new and had been exchanged for the original pt choice wire that had been used to cannulate the vessel.At some point there had been friction that had created that had worn an area of the distal end of the wire.The phoenix catheter complaint (b)(4) was opened concomitant to this complaint (b)(4).(phoenix 1.8mm x 130 cm catheter, p18130k lot number 11052002-039.Patient was discharged as planned; ambulatory and in good condition.Date of occurrence: (b)(6) 2020 date of awareness: (b)(6) 2021 (that guidewire may have caused or contributed to dissection).Additional patient details are below please clarify "wire stick" are you referencing initial vascular access or do you mean there was a dissection caused by the phoenix wire? the wire appeared to be stuck in a sub-intimal plane.Don't know if the wire caused this or not.What device caused the dissection?[?]again the wire appeared to stick? the 1.8 was removed but when the balloon advanced it stuck to the wire and was removed as an assembly.What devices were in the patient at the time of the dissection? the cordis savvy balloon and the phoenix floppy wire.How was the dissection resolved? the dissection showed now significant extravization and it was left with no further intervention.I am unclear, is there an allegation the wire was damaged or separated? (please be specific) the wire was damaged and remained in the lumen of the balloon when it was pulled out.Access location? ipsilateral antegrade.Vessel tortuosity? very little.Was this a peripheral or coronary procedure? peripheral.Was the procedure itself for diagnostic or therapeutic purposes? therapeutic was procedure completed with suspect device? no.How was the procedure completed? attempted angioplasty.What was the outcome of the procedure? patient was fine.Was physical damage to the device observed? to the wire ? yes, the wire was stuck in the lumen of the balloon.Did an embolization occur? negative.Was any additional unscheduled intervention required to remove the device? none was any damage observed on the device after removal from the patient? the wire stayed in the lumen of the balloon.Were any protruding parts observed after removal? the wire remained the balloon lumen.Was the device inspected when removed from packaging for visual damage? yes.Was any damage observed during prep? none.How many times had the device been inserted into the patient? once.What other devices were being used at the same time as this device? the phoenix, then the balloon.(introducer, guide catheter, guide wire, stent, other?) please provide the manufacturer, device name, and device description for each of these devices.Was vessel full occluded? above 60%.Target lesion % occlusion at time of crossing? above 60%.Was guidewire advanced ahead of catheter when crossing lesion? yes.If peripheral, was the catheter tracked over-the-horn? no- ipsilateral antegrade.Was the patient discharged as expected? yes.In what condition? ambulatory and in good condition.Stuck and wire stick means the wire was stuck to the balloon.Not the vessel.The wire was maintaining position and could have been subintimal without the physician appreciating its position.When noting the dissection, was vessel spasm recognized distally under fluoro? there could have been sum amount but this wasn't evaluated with nitro.Was the atherectomy portion of the procedure completed prior to the dissection? most of it.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key11653531
Report Number9681477-2021-00005
Device Sequence Number14326875
Product Code DQX
UDI-Device Identifier10845225002760
UDI-Public(01)10845225002760(17)201210(10)10935428
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/10/2020
Device Model NumberOFG2524LF
Device Catalogue NumberPG14300LF
Device Lot Number10935428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;